Indiana, 2014

Hail and Damaging Winds in Indiana, May 20 to 21, 2014

May 20 to 21, 2014 · NWS IWX · 11 events in 5 counties and zones

A weak upper level system moved across the region with abundant moisture in place. While CAPE was sufficient for thunderstorms development, shear was somewhat lacking resulting in storms more of a pulse nature.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A weak upper level system moved across the region with abundant moisture in place. While CAPE was sufficient for thunderstorms development, shear was somewhat lacking resulting in storms more of a pulse nature. Storms attempted to organize somewhat courtesy of several outflow boundary interactions. Isolated wind and hail reports were noted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at May 20, 5:58 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, May 20, 5:58 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
758 PM EDT TUE MAY 20 2014

.SYNOPSIS...
ISSUED AT 343 PM EDT TUE MAY 20 2014

A COLD FRONT WILL SLOWLY SLIP SOUTH INTO THE REGION OVER THE NEXT
24 HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT...ESPECIALLY ACROSS PORTIONS OF LOWER MICHIGAN...NORTHERN
INDIANA AND NORTHWESTERN OHIO WITH SEVERE WEATHER A POSSIBILITY.
THE COLD FRONT WILL MOVE THROUGH ON WEDNESDAY WITH ADDITIONAL
CHANCES OF SHOWERS AND THUNDERSTORMS. LOWS TONIGHT WILL DROP INTO
THE 60S WITH HIGHS WEDNESDAY GENERALLY IN THE LOWER 80S...WITH
LOCALLY COOLER CONDITIONS ALONG THE LAKE.

&&

.UPDATE...
ISSUED AT 750 PM EDT TUE MAY 20 2014

CONVECTION HAS RAPIDLY DEVELOPED THIS EVENING ACROSS IN VICINITY
OF LOW LEVEL TROUGH AXIS FROM EASTERN IOWA INTO FAR SOUTHERN
WISCONSIN. A SECONDARY AREA OF WEAK PREFRONTAL CONVERGENCE HAS
ALSO LED TO A SECONDARY BROKEN LINE OF THUNDERSTORMS ACROSS
NORTHERN ILLINOIS. MODERATE INSTABILITY DEPICTED PER 23Z RAP
ANALYSIS FROM NORTHERN ILLINOIS INTO FAR NORTHERN INDIANA/SOUTHERN
LOWER MICHIGAN WITH 100 HPA MLCAPES ON THE ORDER OF 1500-2000
J/KG. AS OF 23Z...STRONGEST DEEP LAYER SHEAR RESIDES NORTH AND
WEST OF LOCAL AREA...BUT POCKET OF STRONGER UPPER LEVEL WESTERLIES
SHOULD OVERSPREAD SOUTHERN GREAT LAKES REGION OVER THE NEXT FEW
HOURS...INCREASING EFFECTIVE SHEAR ACROSS AT LEAST NORTHERN HALF
OF THE AREA. PER SPC MESODISCUSSIONS AND CONVECTIVE
OUTLOOKS...UPSCALE GROWTH STILL OF SOMEWHAT LOW CONFIDENCE GIVEN
LACK OF STRONG MID/UPPER LEVEL FORCING. HOWEVER...COMBINATION OF
MODERATE INSTABILITY AND INCREASING DEEP LAYER EFFECTIVE SHEAR
SHOULD AT LEAST SUPPORT ISOLD SEVERE RISK INTO NORTHWEST PORTIONS
OF THE AREA LATER THIS EVENING CONSIDERING ADDITIONAL OUTFLOW
INTERACTIONS WITH UPSTREAM CONVECTION. HAVE NOT MADE MANY CHANGES
TO PREVIOUS FORECAST WITH ONLY TWEAK TO SHAVE OFF POPS SOME ACROSS
SOUTHEAST HALF OF THE AREA OVER NEXT FEW HOURS. DID NOT MAKE
SUBSTANTIAL CHANGES TO POPS AFTER 03Z WITH SOME CONCERN THAT IF
UPSTREAM CONVECTION CAN CONGEAL...EASTWARD PROPAGATION WILL
ACCELERATE LATER THIS EVENING ACROSS EAST/SOUTHEAST PORTIONS OF
THE FORECAST AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 333 PM EDT TUE MAY 20 2014

...THREAT OF SEVERE WEATHER THIS EVENING...POSSIBLY INTO OVERNIGHT
HOURS...

MAIN FOCUS RESIDES ON COLD FRONT EXTENDING FROM CNTRL LK MI INTO
IOWA WHICH WILL BECOME THE TRIGGER POINT FOR THUNDERSTORMS OVER THE
NEXT COUPLE OF HOURS. CONCERNS LOOM IN EXACTLY HOW THESE STORMS WILL
EVOLVE AND DROP SE TOWARDS THE FORECAST AREA TONIGHT. SPC
MESOANALYSIS SHOWS SFC BASED CAPES 2000 TO 3000 J/KG WERE POOLING
ALONG THE FRONT WITH STEEPENING LAPSE RATES AND INCREASING SHEAR. CU
FIELD HAVE BEEN RATHER SUBDUED THUS FAR ALONG THE FRONT. HOWEVER ALL
HIGH RES MODELS SEEM TO POINT TOWARDS RAPID FORMATION OF STORMS IN
THE 21 TO 23Z TIME FRAME. INITIAL STORM MODE SHOULD BE MULTICELL
CLUSTERS/SOME SUPERCELLS WHICH WILL PRODUCE HAIL AND DAMAGING
WINDS...ALONG WITH SOME TORNADO THREAT. COLD POOL SHOULD BEGIN TO
ESTABLISH WITH CORFIDI VECTORS INDICATED A RAPID FORWARD PROPAGATION
INTO NW PARTS OF THE AREA AFTER 00Z AND OVERSPREADING AT LEAST
NORTHERN HALF THE REMAINDER OF THE EVENING. TIMING OF DAY WILL PLAY
SOMEWHAT AGAINST SEVERE POTENTIAL AS WILL FACT THAT ACTUAL COLD
FRONT WILL RESIDE WELL NW OF THE AREA UNTIL LATER TONIGHT.
HOWEVER...ALL SIGNS CONTINUE TO POINT TOWARDS INCREASING SEVERE
THREAT THIS EVENING...WARRANTING INCREASE IN POPS AND ADDITION OF
SVR WORDING. SOUTHERN EXTENT VERY QUESTIONABLE AS OUTFLOW BOUNDARIES
EVENTUALLY RACE AHEAD OF THE LINE AND ALLOW FOR POTENTIAL FOR THE
LINE TO STALL OUT WITH HRRR INDICATING SOME POTENTIAL FOR ADDITIONAL
DEVELOPMENT ACROSS ILLINOIS/IOWA MOVING IN LATER THIS EVENING. HAVE
NOT ADDED MENTION OF HVY RAIN...BUT TRAINING OF CELLS WILL BE
POSSIBLE WITH INHERENT THREAT FOR FLOODING. WILL DEFER TO EVE SHIFT
TO MONITOR TRENDS.

NO CHANGES TO FORECAST ON WEDNESDAY WITH RESIDUAL BOUNDARY FROM
OVERNIGHT CONVECTION BEING KEY IN CONVECTIVE CHANCES AS ACTUAL COLD
FRONT MOVES IN. NEW DAY2 OUTLOOK HAS SHOVED SLGT RISK A BIT FURTHER
SOUTH ACROSS MAINLY SE THIRD OF THE AREA WHICH IS REASONABLE AT THIS
STAGE. WILL DEFER TO OVERNIGHT SHIFT TO MAKE ADJUSTMENTS.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 333 PM EDT TUE MAY 20 2014

CDFNT SHOULD BE MOVG THROUGH S-SE PORTION OF CWA AT START OF THE
PERIOD WED EVE. CONVECTION WILL PRBLY HAVE MOVED OUT AHEAD OF THE
FRONT BY 00Z AND BE LOCATED S-SE OF THE CWA, BUT THERE IS A SMALL
CHC OF ACTIVITY CONTG TO DEVELOP ALONG IT, SO MAINTAINED A LOW POP
THROUGH WED EVE. COOLER/DRIER AIRMASS WILL SPREAD INTO THE AREA
BEHIND THE CDFNT BY THURSDAY. SHRTWV MOVG THROUGH THE UPR GRTLKS
TONIGHT/WED EXPECTED TO TRANSITION TO A CUT-OFF LOW OVER NERN
U.S./SE CANADA BY THU WITH ANOTHER CUT-OFF LOW LINGERING OVER THE
SWRN CONUS WHILE IN BETWEEN RIDGE OVER CENTRAL U.S. WILL PROVIDE
OUR AREA WITH FAIR WX LATE THIS WEEK. THESE SYSTEMS EXPECTED TO
MAKE SLOW E-NE PROGRESS OVER THE WEEKEND AND EARLY NEXT WEEK,
LIKELY CONTG THE DRY SPELL ACROSS OUR CWA. TEMPS THU SHOULD BE A
BIT BLO NORMAL, MODIFYING TO WELL ABOVE NORMAL OVER THE HOLIDAY
WEEKEND AS THE UPR RIDGE BUILDS INTO THE AREA. RETURN FLOW WILL
RESULT IN INCREASING LOW LEVEL MOISTURE AND SOME DEVELOPING
INSTABILITY AS SFC HIGH MOVES EAST OF THE AREA BY MONDAY, BUT
PROXIMITY OF UPR LEVEL RIDGE SUGGESTS ANY CONVECTION IN OUR AREA
WILL BE ISOLATED AT BEST, SO FOR NOW HELD OFF ADDING TO FCST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 750 PM EDT TUE MAY 20 2014

CONVECTION HAS INCREASED OVER THE PAST FEW HOURS IN VICINITY OF
LOW LEVEL FRONT ACROSS EASTERN IOWA AND FAR NORTHERN ILLINOIS.
ADDITIONAL SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG WEAK
PREFRONTAL CONVERGENCE FEATURE TO THE SOUTH OF THE FRONT. WHILE
MID/UPPER LEVEL FORCING IS RELATIVELY WEAK...EXPECTING ADDITIONAL
SCATTERED THUNDERSTORM DEVELOPMENT...POSSIBLY AFFECTING KSBN AS
EARLY AS 0130-0200Z. HAVE INCLUDED GUSTY NORTHWEST WINDS TO 35
KNOTS WITH THE TSRA AT KSBN GIVEN FAVORABLE THERMODYNAMIC
PROFILES AND UNIDIRECTIONAL NATURE TO FLOW. WILL HOLD OFF ON
HIGHER WIND INCLUSION AT KFWA WITH SOME UNCERTAINTIES PERSISTING
INTO HOW WELL ORGANIZED CONVECTION MAINTAINS ITSELF INTO FAR
NORTHEAST INDIANA LATE EVENING/EARLY OVERNIGHT. ABUNDANT LOW
LEVEL MOISTURE AND WEAK GRADIENT MAY SUPPORT SOME MVFR CONDS EARLY
WEDNESDAY MORNING...WITH TRANSITION BACK TO VFR CONDITIONS BY MID
MORNING. SLOW MOVING NATURE OF FRONT MAY POSE ADDITIONAL
CONVECTIVE RISK WEDNESDAY...PARTICULARLY AT KFWA. HOWEVER WITH
UNCERTAINTIES AS TO HOW CONVECTION TONIGHT WILL IMPACT THE
EFFECTIVE FRONTAL POSITION...WILL HOLD OFF ON ADDITIONAL TS
INCLUSION FOR WEDNESDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...MARSILI
SYNOPSIS...MURPHY/FISHER
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 20, 2:25 PM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EDT TUE MAY 20 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-212030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
425 PM EDT TUE MAY 20 2014 /325 PM CDT TUE MAY 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS.
WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE AREA...THE GREATEST
THREAT EXISTS ALONG AND NORTHWEST OF A LINE FROM KNOX TO GOSHEN
TO COLDWATER. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL WILL
ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME STORMS COULD
BE SEVERE ALONG AND SOUTH OF ROUTE 24.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-212030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 PM EDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS EVENING INTO THE
OVERNIGHT HOURS. THE STORMS WILL CONTAIN DANGEROUS LIGHTNING AND
COULD PRODUCE LARGE HAIL AND ISOLATED WIND GUSTS TO 50 KNOTS...
ALONG WITH LOCALLY HIGH WAVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 20, 7:53 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EDT TUE MAY 20 2014

INZ003-004-210215-
LA PORTE IN-ST. JOSEPH IN-
853 PM CDT TUE MAY 20 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN LA PORTE AND WESTERN
ST. JOSEPH COUNTIES...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LA PORTE...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH LIBERTY...
  BYRON...STILLWELL AND ROLLING PRARIE...
  FISH LAKE...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 41 AND
55.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING/500 AM EDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4170 8641 4151 8643 4157 8688 4170 8687
TIME...MOT...LOC 0152Z 275DEG 31KT 4162 8677

MARSILI
Local storm report, May 20, 8:39 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 PM EDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             1 NW LA PORTE           41.62N  86.74W
05/20/2014  E0.88 INCH       LA PORTE           IN   PUBLIC

            DIME TO NICKEL SIZE HAIL NEAR PINE LAKE

&&

NG

The radar

The Northern Indiana radar (KIWX), 91 km away, was scanning. The volume nearest the first event began at 03:21 UTC.

Open the radar archive at this moment

Event by event

9 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, La Porte

When
May 20, 9:21 PM CST to 9:22 PM CST
Where
La Porte County, 0.69 mi N of Union Mills Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
41.480, -86.780

State police reported a tree was blown down onto County Road 1000 South.

Thunderstorm Wind, Marshall

When
May 20, 11:00 PM EST to 11:01 PM EST
Where
Marshall County, 0.52 mi E of Plymouth
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.350, -86.310

Local media reported a tree was blown down onto a residence on Baker Street.

Hail, St. Joseph

When
May 21, 2:00 AM EST to 2:01 AM EST
Where
St. Joseph County, North Liberty
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
41.530, -86.430

Hail, St. Joseph

When
May 21, 2:30 AM EST to 2:31 AM EST
Where
St. Joseph County, North Liberty
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
41.530, -86.430

Hail, Steuben

When
May 21, 2:40 AM EST to 2:41 AM EST
Where
Steuben County, 1.38 mi S of Wildwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.580, -85.180

Hail, Steuben

When
May 21, 2:40 AM EST to 2:41 AM EST
Where
Steuben County, 1.03 mi W of Salem Center
Measured
1.25 in hail
Reported by
Public
Coordinates
41.580, -85.170

The public reported hail was covering the ground with sizes ranging from pea to half dollar.

Hail, Steuben

When
May 21, 2:47 AM EST to 2:48 AM EST
Where
Steuben County, 2.67 mi ENE of Salem Center
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
41.590, -85.100

Hail, Steuben

When
May 21, 2:52 AM EST to 2:53 AM EST
Where
Steuben County, 2.07 mi W of Moonlight Bay
Measured
1 in hail
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
41.580, -85.070

Broadcast media reported hail damaged a vehicle, as well as siding and window screens on a home. Damage is estimated at $20,000.

Hail, Steuben

When
May 21, 2:55 AM EST to 2:56 AM EST
Where
Steuben County, 0.52 mi E of Moonlight Bay
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.580, -85.020

Hail, Steuben

When
May 21, 2:58 AM EST to 2:59 AM EST
Where
Steuben County, 1.03 mi E of Steubenville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.530, -85.000

Hail, De Kalb

When
May 21, 3:32 AM EST to 3:33 AM EST
Where
De Kalb County, 0.86 mi NE of Butler
Measured
0.88 in hail
Reported by
Public
Coordinates
41.440, -84.860

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520640, 520641, 520653, 520652, 520649, 520650, 520648, 520647, 520645, 520644, 520642.